Background & Aim: To better understand the clinical significance of drug induced liver injury (DILI) during chemotherapy, we examined the epidemiology, incidence, and treatment effects of DILI in patients undergoing chemotherapy for genitourinary malignancies over a twoyear period.
Methods: We conducted a retrospective review of 284 patients who underwent chemotherapy for prostate, bladder, testicular and renal cell carcinomas over a two year period. Those with abnormal or absent liver test (LT) results prior to chemotherapy initiation were excluded. Post chemotherapy LT results were defined as DILI if ALT>3x ULN and/or total bilirubin (TB)>2x ULN, in the absence of other more likely causes of elevated LT.
Results: The cumulative incidence of DILI in the total study population was 6.1% (17/284), and in the population who had appropriate LT performed it increased to 18.9% (17/90). Chemotherapeutic agents were determined to be the cause of DILI in 82% (14/17) of patients, and the treatment plans were changed in 59% (10/17) of patients.
Conclusion: In this real world study, the cumulative incidence of DILI was higher than commonly reported in clinical trials, and the majority of affected patients had to have their cancer treatment altered or interrupted.
All Published work is licensed under a Creative Commons Attribution 4.0 International License
Copyright © 2019 All rights reserved. iMedPub LTD Last revised : March 18, 2019